MAUDE Adverse Event Report: MEDTRONIC, INC. NITREX NITINOL GUIDEWIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC. NITREX NITINOL GUIDEWIRE; WIRE, GUIDE, CATHETER
Catalog Number N352601
Medical Device Problem Codes Peeled/Delaminated (1454); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure involving a left femoral-popliteal bypass graft with minimal tortuosity, the proximal end of the nitrex guidewire's coating peeled back, preventing the balloon catheter from being placed on the wire.A 5fr 45cm non-medtronic sheath was used.After the wire was removed from the patient, the floppy end of the wire detached when wiped with a saline-soaked gauze pad.The detachment occurred outside of the body.The vessel was pre-dilated using a 5mmx40mm non-medtronic device and post-dilated using a 6mmx40mm inpact admiral drug coated balloon.The procedure was completed using a new non-medtronic device.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product analysis dimensional verification: the specimen presented an overall length of 259cm, a ptfe jacket shaft diameter of.03370¿ to.03375¿.The missing distal coil prevented the measurements of the coil length, coil diameter, tip length and tip angle.A gage bushing certified to be.0355¿ cannot be passed over the length of the specimen due to the as received condition.Observation findings: the specimen presented a ductile tensile overload fracture of the core wire at an unknown distance from the distal tip.The distal coil segment is missing and was not returned with the specimen.The wire shaft presented approximately 6cm of reducing radius over the distal.The specimen also presented 0.2cm tear at the proximal end of the ptfe sleeve.The proximal joint appears to be correct and intact by visual examination and non-destructive testing.Except where noted, the specimen device appeared visually and dimensionally correct.Conclusion: the returned specimen presented a ductile tensile overload fracture of the core wire at an unknown distance from the distal tip.The distal coil segment is missing and was not returned with the specimen.The wire shaft presented approximately 6cm of reducing radius over the distal.The specimen also presented 0.2cm tear at the proximal end of the ptfe sleeve.The damage appeared consistent with the distal tip of the nitrex entering a constrained condition, resulting in an overload fracture of the guidewire and distal coil segment when the wire was withdrawn from this constrained state.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
NITREX NITINOL GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer (Section G)
MEDTRONIC, INC.
8200 coral sea street ne
mounds view MN 55112
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21089271
Report Number2182208-2025-00046
Device Sequence Number13047853
Product Code DQX
UDI-Device Identifier00763000185589
UDI-Public00763000185589
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K040345
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2025
Device Catalogue NumberN352601
Device Lot Number7486479
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2024
Supplement Date Received by Manufacturer03/06/2025
Initial Report FDA Received Date01/07/2025
Supplement Report FDA Received Date03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale